MAUDE Adverse Event Report: IMPERATIVE CARE. INC ZOOM REPERFUSION CATHETER; CATHETER, THROMBUS RETRIEVER

IMPERATIVE CARE. INC ZOOM REPERFUSION CATHETER; CATHETER, THROMBUS RETRIEVER
Model Number ICRC071137
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the physician that a patient was treated for a posterior clot in the vertebral artery.Left radial access was obtained using a zoom rdl access catheter.During the first pass, the zoom 71 was advanced to the face of the clot in the v1 & v2 segment.Aspiration was applied to the zoom 71 for approximately 2 minutes using a zoom pump.While retracting the zoom 71 through the zoom rdl the physician felt resistance.The physician assumed that the zoom rdl might have kinked, so he slowly pulled back the zoom rdl to straighten the catheter.He successfully retracted the zoom 71 through the zoom rdl.Upon removal, the physician observed that the zoom 71 shaft had separated and was held together by a nitinol coil.A replacement zoom 71 was advanced through the same zoom rdl to continue with the procedure.A second pass was performed, and the clot was successfully removed.The patient achieved complete reperfusion with a tici 3 score.The patient was reported to be stable without any patient sequelae.
 
Additional Manufacturer Narrative
The zoom 71 and zoom rdl catheters were returned for investigation.Investigation confirmed the reported shaft break on the zoom 71.Investigation demonstrated stretching and kinking on both the distal and proximal segments of the catheter shaft near the location of the break.Visual inspection of the returned zoom rdl showed a kink on the mid-shaft of the catheter.It is unknown at what point in the procedure or transport of the rdl to imperative care the kinked occurred.Based on the provided complaint information the most likely cause for shaft break is related to retraction of the zoom 71 against resistance through a constriction.The manufacturing records for the zoom 71 were reviewed and demonstrated that the product met all the design and manufacturing specifications.

Brand Name
ZOOM REPERFUSION CATHETER
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
IMPERATIVE CARE. INC
1359 dell avenue
campbell CA 95008 6609
Manufacturer (Section G)
IMPERATIVE CARE, INC.
1359 dell avenue
campbell CA 95008 6609
Manufacturer Contact
joy patel
1359 dell
campbell, CA 95008-6609
MDR Report Key20569607
Report Number3014590708-2024-00035
Device Sequence Number18012741
Product Code NRY
UDI-Device Identifier00812212030450
UDI-Public00812212030450
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K211476
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberICRC071137
Device Catalogue NumberICRC071137
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2024
Initial Report FDA Received Date10/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ONYX CORONARY STENT; ZOOM RDL
Patient SexUnknown